Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2018, 2:39 PM MDT for Laramie County, Wyoming; Kimball County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2018, 2:39 PM MDT (20:39 UTC)
- Expired
- Jul 3, 2018, 3:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 56 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -416 J/kg
- Mixed-layer LCL
- 3632 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WUUS55 KCYS 032039
SVRCYS
NEC105-WYC021-032130-
/O.NEW.KCYS.SV.W.0129.180703T2039Z-180703T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
239 PM MDT TUE JUL 3 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Western Kimball County in the Panhandle of Nebraska...
Southeastern Laramie County in southeastern Wyoming...
* Until 330 PM MDT.
* At 239 PM MDT, a severe thunderstorm was located 7 miles west of
Pine Bluffs, or 28 miles west of Kimball, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pine Bluffs.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 390 and 402.
Interstate 80 in Nebraska between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4110 10429 4128 10430 4136 10392 4106 10391
TIME...MOT...LOC 2039Z 267DEG 10KT 4119 10421
HAIL...1.00IN
WIND...60MPH
$$
Hammer4 follow-up statements
136
WWUS55 KCYS 032051
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
251 PM MDT TUE JUL 3 2018
NEC105-WYC021-032130-
/O.CON.KCYS.SV.W.0129.000000T0000Z-180703T2130Z/
Kimball NE-Laramie WY-
251 PM MDT TUE JUL 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WESTERN KIMBALL AND EAST CENTRAL LARAMIE COUNTIES...
At 250 PM MDT, a severe thunderstorm was located near Pine Bluffs, or
26 miles west of Kimball, moving east at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Pine Bluffs.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 394 and 402.
Interstate 80 in Nebraska between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4112 10422 4128 10423 4136 10392 4106 10391
TIME...MOT...LOC 2050Z 267DEG 10KT 4119 10417
HAIL...1.75IN
WIND...60MPH
$$
Hammer242
WWUS55 KCYS 032110
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
310 PM MDT TUE JUL 3 2018
NEC105-WYC021-032130-
/O.CON.KCYS.SV.W.0129.000000T0000Z-180703T2130Z/
Kimball NE-Laramie WY-
310 PM MDT TUE JUL 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHWESTERN KIMBALL AND SOUTHEASTERN LARAMIE COUNTIES...
At 310 PM MDT, a severe thunderstorm was located near Pine Bluffs, or
24 miles west of Kimball, and is nearly stationary.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Pine Bluffs.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 395 and 402.
Interstate 80 in Nebraska between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4112 10419 4122 10418 4127 10392 4106 10391
TIME...MOT...LOC 2110Z 272DEG 4KT 4115 10413
HAIL...1.75IN
WIND...60MPH
$$
Hammer748
WWUS55 KCYS 032122
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
322 PM MDT TUE JUL 3 2018
NEC105-WYC021-032130-
/O.CON.KCYS.SV.W.0129.000000T0000Z-180703T2130Z/
Kimball NE-Laramie WY-
322 PM MDT TUE JUL 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WEST CENTRAL KIMBALL AND SOUTHEASTERN LARAMIE COUNTIES...
At 322 PM MDT, a severe thunderstorm was located over Pine Bluffs, or
23 miles west of Kimball, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pine Bluffs.
This includes Interstate 80 in Wyoming between mile markers 398 and
402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4113 10414 4121 10414 4122 10404 4112 10404
TIME...MOT...LOC 2122Z 264DEG 8KT 4116 10409
HAIL...1.00IN
WIND...60MPH
$$
Hammer677
WWUS55 KCYS 032129
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
329 PM MDT TUE JUL 3 2018
NEC105-WYC021-032138-
/O.EXP.KCYS.SV.W.0129.000000T0000Z-180703T2130Z/
Kimball NE-Laramie WY-
329 PM MDT TUE JUL 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES WILL EXPIRE AT 330 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 4113 10414 4121 10414 4122 10404 4112 10404
TIME...MOT...LOC 2128Z 267DEG 10KT 4116 10408
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:19 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 3, 1:19 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 119 PM MDT Tue Jul 3 2018 .SHORT TERM...(This evening through Thursday Night) Issued at 114 PM MDT Tue Jul 3 2018 Tonight...Agree with the Storm Prediction Center slight risk area roughly north of a Lusk to Scottsbluff to Alliance line, where CAPES are 1500 to 2500 J/kg with shear values near 40 knots. Anticipate isolated to scattered thunderstorms through this evening, some strong to severe, mainly east of Interstate 25, as a shortwave trough rotates across our counties. Clearing skies late this evening and overnight. 4th of July...Cooler and more stable in the wake of a cold front. Expect isolated afternoon thunderstorms along the Laramie Range and nearby locations with moist upslope easterly winds. Wednesday night...Isolated evening thunderstorms dissipating with clearing skies thereafter. Thursday...Despite ridging aloft, we should see isolated to scattered showers and thunderstorms in the afternoon developing along and near the Colorado state line in moist flow aloft. .LONG TERM...(Friday through Tuesday) Issued at 114 PM MDT Tue Jul 3 2018 Friday...Warming trend continues as the ridge aloft strengthens and 700 mb temperatures increase. Perhaps a few thunderstorms in the afternoon over and near the mountains, otherwise dry. Saturday/Sunday...Mostly dry and hot weather prevails under strong ridging aloft. Monday/Tuesday...Will see a slow decrease in high temperatures as the ridge aloft weakens somewhat. Models indicate an increase in moisture on Tuesday which may produce an increase in afternoon and evening shower and thunderstorm coverage, though for now, will keep it mostly dry to match our neighboring offices. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 114 PM MDT Tue Jul 3 2018 In general, VFR conditions prevails. Showers and thunderstorms are expected to develop along the Laramie Range this afternoon, likely increasing in coverage & intensity as they move east across south- east Wyoming and the western Nebraska Panhandle. Some storms could be strong to severe, with hail as well as gusty/erratic winds. The potential also exists for brief MVFR conditions associated w/heavy precipitation cores. && .FIRE WEATHER... Issued at 114 PM MDT Tue Jul 3 2018 Low afternoon and evening humidities, from 10 to 20 percent west of a Douglas to Laramie line, though fortunately, winds will remain relatively light in the afternoons and evenings. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...CLH FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 3, 3:53 AM MDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 353 AM MDT Tue Jul 3 2018 WYZ101-103>107-109>119-041000- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 353 AM MDT Tue Jul 3 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are expected this afternoon and evening along and east of Interstate 25. Some storms may be severe with large hail, damaging winds, and an isolated tornado possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Showers and thunderstorms will be possible through Friday. A few strong to severe storms will be possible on Thursday along a stationary front. Large hail and damaging winds will be the primary threats. .Spotter information statement... Spotter Activation may be needed this evening across eastern Wyoming. NEZ002-003-019>021-054-055-095-096-WYZ102-108-041000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Niobrara County-Goshen County- 353 AM MDT Tue Jul 3 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are expected this afternoon and evening along and east of Interstate 25. Some storms may be severe with large hail, damaging winds, and an isolated tornado possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Showers and thunderstorms will be possible through Friday. A few strong to severe storms will be possible on Thursday along a stationary front. Large hail and damaging winds will be the primary threats. .Spotter information statement... Spotter Activation may be needed this evening across the northern Nebraska panhandle.
In the hours before
Special weather statement, Jul 3, 12:34 PM MDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1234 PM MDT TUE JUL 3 2018 WYZ117>119-031915- Central Laramie County WY-South Laramie Range Foothills WY- East Laramie County WY- 1234 PM MDT TUE JUL 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE COUNTY UNTIL 115 PM MDT... At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm over Warren AFB, or near Cheyenne, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cheyenne, South Greeley, Ranchettes, Warren AFB, Frontier Park, North Cheyenne, Warren Af Base, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 27. Interstate 80 in Wyoming between mile markers 352 and 381. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4123 10510 4152 10466 4101 10436 4100 10493 TIME...MOT...LOC 1834Z 242DEG 20KT 4114 10490 Hammer
Special weather statement, Jul 3, 1:27 PM MDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Cheyenne WY 127 PM MDT TUE JUL 3 2018 WYZ117>119-032015- Central Laramie County WY-South Laramie Range Foothills WY- East Laramie County WY- 127 PM MDT TUE JUL 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 215 PM MDT... At 126 PM MDT, Doppler radar was tracking a strong thunderstorm near South Greeley, or near Cheyenne, moving east at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mainly rural areas of south central Laramie County. This includes Interstate 80 in Wyoming between mile markers 365 and 383. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4115 10475 4123 10441 4100 10438 4100 10475 TIME...MOT...LOC 1926Z 265DEG 10KT 4108 10469 Hammer
Special weather statement, Jul 3, 2:11 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
211 PM MDT TUE JUL 3 2018
WYZ118-119-032100-
Central Laramie County WY-East Laramie County WY-
211 PM MDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
300 PM MDT...
At 210 PM MDT, Doppler radar was tracking a strong thunderstorm over
Burns, or 25 miles east of Cheyenne, moving northeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pine Bluffs and Burns.
This includes Interstate 80 in Wyoming between mile markers 384 and
401.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4106 10435 4122 10444 4142 10421 4140 10409
4110 10408
TIME...MOT...LOC 2010Z 245DEG 8KT 4117 10431
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:34 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jul 3, 1:27 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jul 3, 2:11 PM MDT | Special Weather Statement | CYS | Laramie | 49 min |
| Jul 3, 3:32 PM MDT | Special Weather Statement | CYS | Converse | 43 min |
| Jul 3, 4:14 PM MDT | Special Weather Statement | CYS | Niobrara | 46 min |
| Jul 3, 4:22 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 38 min |
| Jul 3, 5:34 PM MDT | Special Weather Statement | CYS | Niobrara | 41 min |
| Jul 3, 3:41 PM MDT | Special Weather Statement | CYS | Kimball | 49 min |
| Jul 3, 5:02 PM MDT | Special Weather Statement | CYS | Kimball | 43 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.